Doctor insights on:
Medicine For Ritalin Overdose
Quite possibly: While generally a safe drug, Ritalin (methylphenidate) is considered a stimulant, which means it does affect things like heart rate and blood pressure. Just like with any stimulant, there is the risk of heart attack, stroke, etc., particular with higher dosages. ...Read moreSee 2 more doctor answers
Professional eval: There are no tests, and an expert physician would not need tests. An "overdose" (other than deliberate) is a relative thing. Whomever is prescribing the Ritalin (methylphenidate) needs to discuss your experience with the medication, including benefits and possible problems. Meds of this type always need close clinical monitoring, especially in the early stages and when doses, or circumstances, change. ...Read moreSee 1 more doctor answer
Major Depression: You are a Precious Human Being! You were born with Wonder of Life Force, giving you Breath of Life; due to which you have been living for 17 years. Please call 911 and go to ER for Diagnosis and Treatment. Inform close family members and friends present, and ask them to take you to ER, call suicide and crisis center in your area, or call 911. Your Life is Precious! ...Read more
ER vs Poison Control: If you believe that you have overdosed on Concerta and/or Ritalin (methylphenidate) then, you should call 911 or head to your local ER. Those are the 2 best options in my opinion. You should also advise your prescribing MD at some point about what happened. If you have any questions AFTER you're stabilized then, feel free to write me at: www.healthtap.com/dr-saghafi ...Read more
I was put on quasym because ritalin and concerta did not work. Why would another methylphenidate drug work ?
Quasym: Not sure what that it. Could you please retype the name & send your request?. Will be happy to help. ...Read more
Whats the difference between concerta and ritalin (methylphenidate) and which drug is more powerful and effective ?
What can I expect while taking ritalin (methylphenidate)? What dose is best? Does it interact with any other drugs?
Typically, just time: Ritalin (methylphenidate) is a relatively short-acting medication without major problems even in overdose. Chronic use at high doses can cause psychosis (hallucinations and delusions) that typically resolve quickly once use stops but can be treated with antipsychotics. Acute overdose can affect the heart and BP and may require supportive intervention to prevent damage until the body gets rid of it. ...Read more
I have heard that ritalin (methylphenidate) causes height loss. Do otherpsychiatric drugs cause height loss?
Yes: Ritalin is a stimulant called methylphenidate, it can have all the side effects of any other stimulant such as amphetamines or cocaine. The paradoxical - or 'opposite' effect - of calming people w/ add or adhd is part of verifying the dx. If you have the disorder - it quiets you, if not it speeds you up. http://www.ncbi.nlm.nih.gov/pmc/articles/pmc3062130/. ...Read more
Can you tell me if drugs like ritalin (methylphenidate) really help you focus when it comes to school?
Wanted to know where can I get a drug to could you help me concentrate like Adderall or ritalin (methylphenidate)?
Doctor: You just don't "get these drugs" so you can concentrate better. These are powerful drugs that are indicated after a very thorough medical and psychological work-up that shows significant impairment in life due to the symptoms. Otherwise, good nights sleep and proper diet will work better to help you concentrate better on a day-to-day basis. ...Read more
My sons ritalin (methylphenidate) isnt showing up on 7 panel drug screen, thought it was amp. Is it poss hes not taking it?
Aside from probable drug tolerance,what kind of adverse effect could taking Ritalin (methylphenidate) cause for healthy adults?
Ritalin (methylphenidate) side effects: Ritalin, (methylphenidate) a stimulant medication, is most commonly prescribed to treat ADD/HD in children and adults, but can also be used in other treatments. Besides tolerance, possible side effects may include decreased appetite, GI upset, headache, anxiety, irritable mood, insomnia or elevated BP. You should always discuss risks/benefits & of SEs of any proposed tx with ur doc b4 starting any new med. ...Read moreSee 1 more doctor answer